Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 15, 2016Sumter County, Webster County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 15, 2016, 5:06 PM EDT for Sumter County, Webster County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2016, 5:06 PM EDT (21:06 UTC)
Expired
Jul 15, 2016, 5:45 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA

Counties Sumter County, GA, Webster County, GA

The radar

The Robins AFB radar (KJGX), 117 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

241 
WWUS82 KFFC 152106
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT FRI JUL 15 2016
 
GAZ103>106-152145-
WEBSTER GA-SUMTER GA-CRISP GA-DOOLY GA-
506 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...SUMTER...
NORTHWESTERN CRISP AND SOUTHWESTERN DOOLY COUNTIES UNTIL 545 PM
EDT...

AT 504 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
SOUTHWEST OF LILLY TO NEAR SMITHVILLE TO NORTH OF DAWSON...MOVING
NORTH AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...VIENNA...PRESTON...PLAINS...BYROMVILLE...LESLIE...LILLY...
DESOTO...COBB...SUMTER...LAMAR...RICHWOOD...CROXTON CROSSROADS...NEW
ERA...HUNTINGTON...DRAYTON...METHVINS...MADDOX AND CENTERPOINT.

LAT...LON 3197 8444 3193 8444 3192 8446 3192 8457
      3205 8457 3210 8419 3222 8393 3204 8377
      3191 8406 3192 8434 3187 8434
TIME...MOT...LOC 2104Z 194DEG 7KT 3205 8396 3192 8419 3187 8447 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:17 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 15, 3:17 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
317 PM EDT FRI JUL 15 2016

.SHORT TERM /Tonight through Saturday Night/...
Morning clouds may have delayed start of convection however a few
storms have started to develop. Hard to favor any one location so
area wide chance looks okay for the evening...diminishing to
slight chance later tonight. High pressure generally persists over
the area through the period...but a boundary gets pushed into the
TN/OH valley tonight into Saturday night with broad troughing
aloft. This could help enhance thunderstorm development so have
kept chance pops in 35 to 45 percent range Saturday and into
Saturday evening. MAV/MET temperatures look okay but have trended
on the warmer side of guidance for Saturday.

41

.LONG TERM /Sunday through Friday/...
No changes have been made to the long term. Previous discussion is
included below.

16

&&

LONG TERM /Saturday Night through Thursday/...
/341 AM EDT FRI JUL 15 2016/
Fcst period begins with rather weak/broad flow aloft and a rather
diffuse frontal boundary across the area for Sunday through
Monday. Enhanced deep layer moisture and upwards of 2000-3000 J/kg
of conditional instability will still allow for scattered storm
potential and at least some strong convection /cannot rule out
isolated severe/. Have kept chance pops in 30-40% range since no
strong forcing mechanism at work to bring more organized or
widespread chance.

By Tuesday the upper ridge across the central majority of the
CONUS amplifies placing the CWA under NW flow along with the
influence of a front which may bring the next best chance of more
widespread convection mainly impacting north GA by
afternoon/evening. Have gone 40-50% pops accordingly for now and
will need to monitor updates for any MCS potential coming across
the TN valley given this setup. The NW flow looks to persist thru
midweek allowing the area to be susceptible to any perturbations
traversing the longwave energy but too much uncertainty this far
out to go higher than general chance Wednesday. Guidance is in
consensus with the aforementioned ridge broadening farther
eastward by Thursday and shifting the moisture axis farther to our
south so have limited pops mainly to central GA.

Not much change thru period on temps as we stay about 2-4 degrees
above climo and highs in low to mid 90s.

Baker

AVIATION...
18Z Update...
Convection should continue to develop this afternoon...although cloud
cover helped delay it especially north. Storms could linger well into
the evening. winds should stay on the west side 6 to 10kt...diminishing
this evening.

//ATL Confidence...18Z Update...
Medium confidence on timing of convection. Otherwise, high
confidence remaining elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  93  71  92 /  40  50  40  30
Atlanta         73  92  73  91 /  40  50  40  30
Blairsville     66  87  65  88 /  40  50  40  40
Cartersville    70  92  70  92 /  40  50  40  30
Columbus        74  94  74  93 /  30  50  30  30
Gainesville     71  92  72  90 /  40  50  40  30
Macon           72  94  73  94 /  30  40  30  40
Rome            71  92  70  92 /  40  50  30  30
Peachtree City  70  92  70  91 /  40  50  30  30
Vidalia         74  95  75  94 /  30  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....16
AVIATION...41
Hazardous weather outlook, Jul 15, 4:43 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 AM EDT FRI JUL 15 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
443 AM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. A FEW
STORMS COULD BECOME SEVERE...MAINLY ALONG THE INTERSTATE 20
CORRIDOR. ANY SEVERE STORM THAT DEVELOPS WILL HAVE THE POTENTIAL
TO PRODUCE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY
THROUGH WEDNESDAY AREA-WIDE. BY THURSDAY POTENTIAL SHOULD BE MORE
CONFINED TO CENTRAL GEORGIA. WHILE ISOLATED SEVERE CANNOT BE RULED
OUT...WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 15, 2:43 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT FRI JUL 15 2016

GAZ006-008-009-015-016-151930-
TOWNS GA-LUMPKIN GA-WHITE GA-UNION GA-FANNIN GA-
243 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR TOWNS...NORTHERN LUMPKIN...
NORTHERN WHITE...UNION AND SOUTHEASTERN FANNIN COUNTIES UNTIL 330 PM
EDT...

AT 241 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
YOUNG HARRIS TO NEAR SUCHES...MOVING NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS ALSO POSSIBLE. MOTORISTS SHOULD SLOW DOWN AND BE
           PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD REMEMBER...TURN
           AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HIAWASSEE...BLAIRSVILLE...YOUNG HARRIS...HELEN...SUCHES...UNICOI
STATE PARK...JONES CREEK...BRASSTOWN BALD...THE PLUM ORCHARD GAP
SHELTER...SAUTEE...THE SMITHGALL WOODS CONSERVATION ARE...THE STOVER
CREEK SHELTER...TRACK ROCK... MACEDONIA...ALEXANDERS MILL...TURNERS
CORNER...MOUNTAIN SCENE...MARGRET...THE LOW GAP SHELTER AND TITUS.

LAT...LON 3499 8356 3494 8358 3494 8360 3492 8359
      3491 8363 3490 8363 3488 8366 3483 8366
      3482 8365 3480 8368 3479 8368 3477 8364
      3469 8364 3461 8419 3464 8420 3465 8421
      3499 8413
TIME...MOT...LOC 1841Z 231DEG 7KT 3498 8389 3472 8411
Special weather statement, Jul 15, 4:12 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT FRI JUL 15 2016

GAZ106-152100-
CRISP GA-
412 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR CRISP COUNTY UNTIL 500 PM EDT...

AT 411 PM EDT...A STRONG THUNDERSTORM WAS NEAR ARABI...MOVING NORTH
AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...ARABI...HATLEY...WENONA...EAST CRISP AND RAINES.

LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
      3184 8386 3184 8387 3200 8390 3199 8361
      3185 8361 3180 8362 3180 8380
TIME...MOT...LOC 2011Z 181DEG 11KT 3181 8375
Special weather statement, Jul 15, 4:42 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT FRI JUL 15 2016

GAZ105-106-108-152130-
CRISP GA-WILCOX GA-DOOLY GA-
442 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...WESTERN
WILCOX AND SOUTHEASTERN DOOLY COUNTIES UNTIL 530 PM EDT...

AT 441 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
CORDELE TO NEAR PITTS...MOVING NORTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CORDELE...ROCHELLE...PINEVIEW...PITTS...TREMONT...POPE CITY...
HATLEY...EAST CRISP...TIPPETTVILLE...PLEASANT VIEW AND SEVILLE.

LAT...LON 3192 8380 3212 8374 3212 8354 3205 8334
      3188 8351
TIME...MOT...LOC 2041Z 215DEG 15KT 3196 8373 3195 8360
Special weather statement, Jul 15, 5:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT FRI JUL 15 2016

GAZ103>106-152145-
WEBSTER GA-SUMTER GA-CRISP GA-DOOLY GA-
506 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...SUMTER...
NORTHWESTERN CRISP AND SOUTHWESTERN DOOLY COUNTIES UNTIL 545 PM
EDT...

AT 504 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
SOUTHWEST OF LILLY TO NEAR SMITHVILLE TO NORTH OF DAWSON...MOVING
NORTH AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...VIENNA...PRESTON...PLAINS...BYROMVILLE...LESLIE...LILLY...
DESOTO...COBB...SUMTER...LAMAR...RICHWOOD...CROXTON CROSSROADS...NEW
ERA...HUNTINGTON...DRAYTON...METHVINS...MADDOX AND CENTERPOINT.

LAT...LON 3197 8444 3193 8444 3192 8446 3192 8457
      3205 8457 3210 8419 3222 8393 3204 8377
      3191 8406 3192 8434 3187 8434
TIME...MOT...LOC 2104Z 194DEG 7KT 3205 8396 3192 8419 3187 8447

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:54 PM EDTSpecial Weather StatementFFCDouglas51 min
Jul 15, 2:43 PM EDTSpecial Weather StatementFFCTowns, Union47 min
Jul 15, 4:12 PM EDTSpecial Weather StatementFFCCrisp48 min
Jul 15, 4:42 PM EDTSpecial Weather StatementFFCCrisp, Wilcox48 min
Jul 15, 5:14 PM EDTSpecial Weather StatementFFCPulaski46 min
Jul 15, 5:43 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Dooly, Houston, Laurens, Peach and 2 more62 min
Jul 15, 6:03 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson42 min
Jul 15, 6:38 PM EDTSpecial Weather StatementFFCHouston, Peach, Twiggs, Washington, Wilkinson37 min
Jul 15, 7:14 PM EDTSpecial Weather StatementFFCBibb46 min
Jul 15, 7:59 PM EDTSpecial Weather StatementFFCEmanuel31 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.